MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81530
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One decapolar, inquiry steerable diagnostic catheter was received for evaluation.The catheter deflected when actuating the steering mechanism; however, the catheter did not deflect in the correct shape according to specifications, due to a kink in the shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the kink is consistent with damage during use.
 
Event or Problem Description
Following a successful premature ventricular contractions (pvc) procedure, worsening of a baseline pericardial effusion occurred.At the end of the procedure, as the catheter was removed, there was difficulty, and a kink and possible fracture was noted proximal to the last electrode.Following the procedure, while monitoring the baseline effusion via ice and echo, it was noted to have worsened and a pericardiocentesis was performed and 800 ml/fluid was removed.The physician alleges the worsening of the effusion was likely due to difficulty removing the catheter.The patient is currently in stable condition and has been discharged.

Brand Name
INQUIRY STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key12245099
Report Number3008452825-2021-00377
Device Sequence Number19927786
Product Code DRF
UDI-Device Identifier05414734304771
UDI-Public05414734304771
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberIBI-81530
Device Catalogue NumberIBI-81530
Device Lot Number7784833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight110